Federal health officials are concerned that new liquid acetaminophen products – specifically those produced by Tylenol – made for infants can cause an accidental overdose. The Food and Drug Administration is also concerned that parents will not understand the proper dosing amounts, and on December 22, 2011, the FDA issued a consumer update to warn parents about liquid acetaminophen products. The FDA wants parents to know that the medication has a different potency than the older... Read More
Liver damage, liver failure and potential death can occur with small acetaminophen overdoses, researchers are warning consumers. A study in the British Journal of Clinical Pharmacology has suggested a higher level of liver damage with small overdoses occurring over time.
Since these small overdoses often go undetected, hospitals do not treat them. Without treatment, damage occurs. Repeated overuse of acetaminophen containing products can in time cause the liver to fail, thus creating... Read More
A lawsuit recently filed in Washington state alleges that a two-year old boy died after he was given Children’s Tylenol from a defective batch that had been recalled by Johnson & Johnson. According to the Washington Post, the toddler’s parents from Ellensburg, Washington claim that they gave their son... Read More
The Food and Drug Administration released new guidelines regarding the administration of liquid acetaminophen to children in response to concerns that unintentional overdoses could lead to serious side effects. Parents and caregivers are urged to review dosage instructions carefully, especially when using new products.
The concerns rose with the introduction of several new products featuring a less concentrated acetaminophen solution than other preparations on the market. These... Read More